An unusual complication of minidose heparin therapy

James A Hill, J. A. Caprini, J. L. Robbins

Research output: Contribution to journalArticlepeer-review

17 Scopus citations

Abstract

A 50 year old woman developed a massive hematoma of the superficial abdominal wall following subcutaneous heparin therapy. The lesion was located above the fascia, became infected, and was associated with epithelial necrosis over the right lower quadrant of the abdominal wall. Operative excision of the entire affected area with primary closure was successful 4 weeks following the injection. The etiology of this problem was attributed to accidental laceration of the superficial epigastric vessels. This extensive local complication of subcutaneous minidose heparin injection seems not to have been previously reported.

Original languageEnglish (US)
Pages (from-to)130-132
Number of pages3
JournalClinical Orthopaedics and Related Research
VolumeNo. 118
StatePublished - Dec 1 1976

ASJC Scopus subject areas

  • Orthopedics and Sports Medicine
  • Surgery

Fingerprint Dive into the research topics of 'An unusual complication of minidose heparin therapy'. Together they form a unique fingerprint.

Cite this